(Closed) Going through awful withdrawl!

posted 6 years ago in Wellness
Post # 3
Member
4327 posts
Honey bee
  • Wedding: January 1992

@MrsDulce:  I think if you want to lay in bed with tea, you should! It’s better than giving into the cravings your body is sending you into. It’s really noble that you’ve undertaken this journey to get your body in the best condition you can to support a new member of your family. Just remember that it’s a process, and anything worth having takes a little work. I know it stinks right now, but you are doing so well! Keep fighting the good fight, and allow yourself to relax and be kind to yourself during this time.

Post # 4
Member
802 posts
Busy bee
  • Wedding: April 2012

I’m so glad you wrote this. I take Toprimax, which is very similar to Paxil & I have an apointment on the 24th to talk to my doctor about coming off of it for TTC reasons. I’m really nervous because i’ve been on anti-deppresants for so long, and whenever I switch medicines I get really sick.. So I just know stopping is going to be awful. Keep updating! I’m curious to see if you get to feeling any better, and if you start feeling sad/anxiety (don’t know why you’re taking it)! Good luck!

Post # 5
Member
1855 posts
Buzzing bee
  • Wedding: December 2013

Oh God, I had an awful time coming off of Paxil. It does pass! 

It sucks, but it DOES pass!

Also..don’t read up on it. Seriously, the more internet stuff you read, the more you notice how shitty you feel. Just try to ignore it. (Easier said than done.)

Post # 6
Member
1042 posts
Bumble bee
  • Wedding: December 2013

I took paxil for 11 years, and went off it about 2 years ago. First, let me say it was the hardest thing I have ever done. I was so sick, and I didn’t think it would ever end. For me, and this could be because I was on it for so long, I didn’t feel completly normal for about 2 months.

Let me tell you though, being off of it is the most liberating thing ever. It was hard, yes, but when the withdrawl symptoms faded, and I didn’t have to worry about the other side effects of Paxil, I was so happy and proud. They say that withdrawl from Paxil is about equal to withdrawl from cocaine.

It is hard, but you can get through it! After the first week, every day it gets better. I do have one tip for you, and its going to seem crazy. If you don’t already work out everyday, then start. I know it feel backwards, and I know the thought of doing anything right now seems crazy. But it helps so much. I did it early in the morning, and the rest of the day my symptoms were lessened. I think for me, it released enough serotonin to get me going through the rest of the day.

Good Luck, and if you have any questions feel free to ask!

Post # 8
Member
1562 posts
Bumble bee
  • Wedding: November 2011

Does anyone know what is safe during TTC?  I am seeing a Dr tomorrow to discuss going back on antidepressants, but Fiance and I want to TTC within 2 years or so, once I get out of my MBA program.

Post # 10
Member
3969 posts
Honey bee
  • Wedding: September 2014

Going off my SSRI scares me. I tried once, had those symptoms, it got better, but then I CRASHED emotionally, and it was a aLONG time recovering. I’mnot sure if I can be med free for an entire pregnancy. Luckily I have some time before then…. but am worried about it.

Post # 11
Member
2073 posts
Buzzing bee
  • Wedding: July 2012

I’ve had to taper on and off several SSRIs and it was not fun.  When I went completely off Lexapro a while back I had all the symptoms OP mentioned for about a month but then I felt better.  I just recently switched meds for my fibromyagia and it was ugly going from one to the other.  Ginger ale helps with the nausea and I felt like I had the flu for almost 2 weeks.  I tried some anit-nausea medication I had a prescription for but honestly, I felt better when I just puked.  The clammy hot flashes were no fun eaither but they didn’t last quite as long as the puking.  I tried to think of it as “practice” for morning sickness when we TTC.  I hate throwing up!

Hope you start to feel better soon.  From what it souns like, all your symptoms are totally normal “withdrawl” symptoms.  

Post # 13
Member
3969 posts
Honey bee
  • Wedding: September 2014

@MrsDulce:  I hope you don’t mind me asking (if you do, you don’t have to answer), are you weaning off and staying off medications, or switching to something safe during pregnancy? I’m curious as to the options if you’re doing the latter!!

Post # 15
Member
955 posts
Busy bee
  • Wedding: November 2014

You can do it OP!! Sending you positive vibes. 

Post # 16
Member
341 posts
Helper bee
  • Wedding: October 2011

I just read up on this and wanted to let you all know that I’m joining the crowd, too lol!  I have been weaning off of celexa for the past month or two (really, really slowly)…and I finally stopped taking it completely starting on Sunday.  I feel like ABSOLUTE GARBAGE this week.  I’m dizzy, anxious, and just feel like total trash.  I’m glad to know that I haven’t fallen off of the crazy wagon…it’s not just me!  I’ve read that it’s pretty normal and you just have to keep on motoring through…keep positive, everyone (and remind me to follow my own advice!!!!!!!!!!).  Smile

 

The topic ‘Going through awful withdrawl!’ is closed to new replies.

Find Amazing Vendors